Alert archive / Wyoming / High Wind Warnings in 2024

High Wind Warning 28, NWS Cheyenne, WY

September 17, 20244 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Sep 17, 2024, 2:16 AM MDT for 4 counties in Wyoming. It took effect at Sep 17, 2024, 12:00 PM MDT. It was in force for 27 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 17, 2024, 2:16 AM MDT (08:16 UTC)
In effect from
Sep 17, 2024, 12:00 PM MDT
Expired
Sep 18, 2024, 3:00 PM MDT
In force
27 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 134 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 1:42 PM MDTNON-TSTM WND GST 657 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Sep 17, 2:32 PM MDTNON-TSTM WND GST 663 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Sep 17, 2:32 PM MDTNON-TSTM WND GST 667 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Sep 17, 2:56 PM MDTNON-TSTM WND GST 837 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Sep 17, 3:02 PM MDTNON-TSTM WND GST 887 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Sep 17, 3:36 PM MDTNON-TSTM WND GST 653 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Sep 17, 3:46 PM MDTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Sep 17, 3:46 PM MDTNON-TSTM WND GST 587 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Sep 17, 4:36 PM MDTNON-TSTM WND GST 583 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Sep 18, 2:50 AM MDTNON-TSTM WND GST 615 Ssw Muddy Gap, WY
Sep 18, 4:52 AM MDTNON-TSTM WND GST 56Esterbrook, WYMesonet station ESTW4 23 S Douglas - Esterbrook Raws - Ebk.
Sep 18, 5:52 AM MDTNON-TSTM WND GST 59Esterbrook, WYMesonet station ESTW4 23 S Douglas - Esterbrook Raws - Ebk.
Sep 18, 7:46 AM MDTNON-TSTM WND GST 658 S Sibley Peak, WYMesonet station WY1 8.4 S Sibley Peak (WYDOT).
Sep 18, 8:40 AM MDTNON-TSTM WND GST 708 S Sibley Peak, WYMesonet station WY1 8.4 S Sibley Peak (WYDOT).
Sep 18, 9:15 AM MDTNON-TSTM WND GST 606 S Douglas, WYMesonet station EW6313 Douglas.
Sep 18, 9:34 AM MDTNON-TSTM WND GST 598 S Sibley Peak, WYMesonet station WY1 8.4 S Sibley Peak (WYDOT).
Sep 18, 9:42 AM MDTNON-TSTM WND GST 631 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Sep 18, 9:42 AM MDTNON-TSTM WND GST 632 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Sep 18, 11:22 AM MDTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Sep 18, 11:22 AM MDTNON-TSTM WND GST 663 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Sep 18, 12:34 PM MDTNON-TSTM WND GST 687 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2024-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2024-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3850 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS75 KCYS 170816
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
216 AM MDT Tue Sep 17 2024

WYZ110-172300-
/O.UPG.KCYS.HW.A.0029.240917T1800Z-240918T1800Z/
/O.NEW.KCYS.HW.W.0028.240917T1800Z-240918T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
216 AM MDT Tue Sep 17 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON MDT 
WEDNESDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 75 mph 
  possible. A lull in the strong winds is expected late this 
  afternoon through midnight tonight.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From noon today to noon MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Two rounds of strong winds are possible. The 
  first round will be Tuesday afternoon along a line of showers and 
  strong thunderstorms. The second round will be Tuesday night into 
  Wednesday morning behind the cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ101-104-105-107-172300-
/O.CON.KCYS.HW.A.0029.240918T0600Z-240918T1800Z/
Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-
Including the cities of Shirley Basin, Wheatland, Douglas,
Guernsey, Seminoe Dam, Bill, Medicine Bow, Glenrock, and Deer
Creek
216 AM MDT Tue Sep 17 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Converse County Lower Elevations, Ferris/Seminoe/Shirley 
  Mountains, Shirley Basin, and East Platte County.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Trudel
4 follow-up statements
739 
WWUS75 KCYS 172332
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
532 PM MDT Tue Sep 17 2024

WYZ101-104-105-181200-
/O.UPG.KCYS.HW.A.0029.240918T0600Z-240918T1800Z/
/O.EXB.KCYS.HW.W.0028.240918T0600Z-240918T2100Z/
Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-
Including the cities of Shirley Basin, Medicine Bow, Bill, Deer
Creek, Glenrock, Douglas, and Seminoe Dam
532 PM MDT Tue Sep 17 2024

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT 
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Converse County Lower Elevations, Ferris/Seminoe/Shirley 
  Mountains, and Shirley Basin.

* WHEN...From midnight tonight to 3 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ103-181200-
/O.EXB.KCYS.HW.W.0028.240918T0600Z-240918T2100Z/
North Laramie Range-
Including the cities of Garrett
532 PM MDT Tue Sep 17 2024

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT 
WEDNESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...North Laramie Range.

* WHEN...From midnight tonight to 3 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-181200-
/O.CON.KCYS.HW.W.0028.000000T0000Z-240918T1800Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
532 PM MDT Tue Sep 17 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 75 mph 
  possible. A lull in the strong winds is expected late this 
  afternoon through midnight tonight.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Two rounds of strong winds are possible. The 
  first round will be Tuesday afternoon along a line of showers and 
  strong thunderstorms. The second round will be Tuesday night into 
  Wednesday morning behind the cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ107-181200-
/O.CON.KCYS.HW.A.0029.240918T0600Z-240918T1800Z/
East Platte County-
Including the cities of Wheatland and Guernsey
532 PM MDT Tue Sep 17 2024

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT 
THROUGH WEDNESDAY MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...East Platte County.

* WHEN...From midnight MDT tonight through Wednesday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Brothers
504 
WWUS75 KCYS 180818
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
218 AM MDT Wed Sep 18 2024

WYZ101-103>105-182100-
/O.CON.KCYS.HW.W.0028.000000T0000Z-240918T2100Z/
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Including the cities of Douglas, Garrett, Glenrock, Seminoe Dam,
Deer Creek, Bill, Shirley Basin, and Medicine Bow
218 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS 
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Converse County Lower Elevations, Ferris/Seminoe/Shirley 
  Mountains, Shirley Basin, and North Laramie Range.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-181800-
/O.CON.KCYS.HW.W.0028.000000T0000Z-240918T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
218 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph 
  possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until noon MDT today.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...The second round of strong winds will begin 
  early Wednesday morning around sunrise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ107-181800-
/O.CON.KCYS.HW.A.0029.000000T0000Z-240918T1800Z/
East Platte County-
Including the cities of Guernsey and Wheatland
218 AM MDT Wed Sep 18 2024

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...East Platte County.

* WHEN...Until noon MDT today.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Trudel
913 
WWUS75 KCYS 181107
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
507 AM MDT Wed Sep 18 2024

WYZ107-181915-
/O.UPG.KCYS.HW.A.0029.000000T0000Z-240918T1800Z/
/O.EXA.KCYS.HW.W.0028.000000T0000Z-240918T2100Z/
East Platte County-
Including the cities of Guernsey and Wheatland
507 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...East Platte County.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ101-103>105-181915-
/O.CON.KCYS.HW.W.0028.000000T0000Z-240918T2100Z/
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Including the cities of Douglas, Garrett, Glenrock, Seminoe Dam,
Deer Creek, Bill, Shirley Basin, and Medicine Bow
507 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS 
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Converse County Lower Elevations, Ferris/Seminoe/Shirley 
  Mountains, Shirley Basin, and North Laramie Range.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-181800-
/O.CON.KCYS.HW.W.0028.000000T0000Z-240918T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
507 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 70 mph 
  possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until noon MDT today.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...The second round of strong winds will begin 
  early Wednesday morning around sunrise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Trudel
248 
WWUS75 KCYS 181721
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1121 AM MDT Wed Sep 18 2024

WYZ110-182100-
/O.EXT.KCYS.HW.W.0028.000000T0000Z-240918T2100Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1121 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ101-103>105-107-182100-
/O.CON.KCYS.HW.W.0028.000000T0000Z-240918T2100Z/
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Including the cities of Seminoe Dam, Douglas, Shirley Basin, Deer
Creek, Bill, Garrett, Medicine Bow, Guernsey, Glenrock, and
Wheatland
1121 AM MDT Wed Sep 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Converse County Lower Elevations, Ferris/Seminoe/Shirley 
  Mountains, Shirley Basin, East Platte County, and North Laramie 
  Range.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Brothers

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 16, 9:45 PM MDT, 4 hours 31 minutes earlier. Its key messages:

  • Isolated to scattered showers and thunderstorms are possible this afternoon and evening, mainly along and west of I-25.
  • A powerful storm system will move through the area Tuesday, bringing widespread showers and thunderstorms with the potential for strong to damaging winds.
  • Strong winds may continue in the wind prone areas through Wednesday morning. A High Wind Watch has been issued.
Area forecast discussion, Sep 16, 9:45 PM MDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
945 PM MDT Mon Sep 16 2024

.KEY MESSAGES...

- Isolated to scattered showers and thunderstorms are possible
  this afternoon and evening, mainly along and west of I-25.

- A powerful storm system will move through the area Tuesday,
  bringing widespread showers and thunderstorms with the
  potential for strong to damaging winds.

- Strong winds may continue in the wind prone areas through
  Wednesday morning. A High Wind Watch has been issued.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 307 PM MDT Mon Sep 16 2024

Latest GOES WV imagery shows a large scale upper level low over
much of the western CONUS with a leading stream of moisture
extending from CO up into southeast WY. This has led to
scattered showers developing early this afternoon with
occasional lightning. Despite upper level moisture, low-levels
remain relatively dry leading to inverted-V profiles supportive
of gusty winds in the vicinity of storms. Dixon AWOS station
recently reported a gust over 45 mph. Storms will continue into
the early evening before slowly dissipating.

Main forecast concerns for Tuesday will involve strong winds as
thunderstorms move west to east across southern WY into the NE
panhandle early in the evening. The upper level low over the
western CONUS will continue its slow progression eastward as the
250mb jet rounds the base of the trough today. This will provide
favorable upper level divergence supportive of widespread
coverage of storms as early as late morning moving into portions
of Carbon Co, despite marginal instability profiles. As the
previous discussion noted, any enhancement of the lee trough
Tuesday morning will further increase the wind threat with
storms moving east of the Laramie Range with a strong MSLP
gradient. Additionally, richer boundary layer moisture will be
placed east of the lee trough across the NE panhandle where
storms should transition to a possible broken line into a larger
scale MCS with damaging winds.

Based on latest CAMs, timing of the storms with strong winds looks
to be 1-3 PM for Laramie, 2-4 PM for Cheyenne, 4-6 PM for
Torrington/Scottsbluff. This upper level set up for severe
thunderstorms draws comparisons to the 6 June 2020 Rocky
Mountain Derecho where numerous wind gust reports over 70 mph
were observed. However, low-level wind fields appear to be weak
tomorrow than that event. SPC has made additions to their Day 2
Outlook to include a hatched area for significant winds
possible.

As far as headline modification go, decided to add portions of
northern Carbon Co through Converse Co into the High Wind Watch
for Wednesday. Strong 700mb flow in the wake of the frontal
passage will extend across the North Laramie Range with
downsloping enhancement possible into the I-25 corridor north of
Wheatland. Latest NAEFS guidance shows climatological 99th
percentile 700mb winds crossing through central WY with this
system.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 420 AM MDT Mon Sep 16 2024

Long range models are in reasonable agreement through Friday
night, but are now showing significant discrepancies for the
weekend regarding the potential for prolonged rainy and cool
weather for the weekend.

For the middle of this week, models in good agreement with the
timing of a pretty strong cold front pushing across the area by
early Wednesday morning. High temperatures on Wednesday will
likely be 10 to 15 degrees cooler compared to Tuesday, but still
should be around average for this time of the year. It will be
pretty windy behind the cold front with 700mb winds over 55
knots for central and east central Wyoming, with some evidence
of mountain wave activity and stronger winds on the lee-side of
the Snowy Range and Laramie Range. Increased winds a bit more
with in- house wind models showing the wind prone areas flirting
with high wind criteria, including areas near the I-25
corridor.

Temperatures will rebound slightly on Thursday as the next
Pacific trough moves across the southern Great Basin region and
moderate to strong southwesterly flow aloft develops along the
Front Range. Models are in better agreement for Thursday and
Thursday night as the GFS has backed off on its more
progressive solution...and now is more in line with the Canadian
and ECMWF solutions with the Pacific upper level trough slower
and much further west compared to yesterday's 00z run. Most of
Friday is looking drier and warmer in comparison to what some
models were showing a few days ago, mainly due to the Pacific
trough taking its time moving eastward and still over the far
eastern Great Basin region, so increased high temperatures into
the 70s for most locations with POP generally below 30 percent
through the day.

For Friday night and the weekend, this is when models start to
diverge considerably with the 00z ECMWF and 00z GFS showing
completely different solutions compared to yesterday's 00z
cycle. This is to be expected with blocking patterns as models
struggle to resolve them in the medium to extended forecast
range. Regardless, it looks like unsettled and cool weather for
next weekend. The potent upper level trough is forecast to
cross into the central Front Range and slow down...potentially
forming a closed low around the Colorado/Wyoming/Nebraska border
on Saturday. The ECMWF is now showing a prolonged moderate to
heavy rain event with embedded thunderstorms Saturday afternoon
through Sunday evening...mainly because of low to midlevel
convergence associated with strong frontogenesis and
cyclogenesis across the region. The GFS on the other hand is now
more progressive at the onset of the event, mainly because it
delays the Rex Block formation across the eastern U.S. until
later in the weekend. Therefore, not as cool and somewhat drier
weather for southeast Wyoming. The Canadian maintains its
aggressive solution, similar to the ECMWF, but is 18 to 24 hours
earlier...showing moderate to heavy rainfall developing as
early as Friday evening. Still expect a gradual cool-down this
weekend with highs in the 60s and nighttime lows in the 30s and
40s. There is still lower than average confidence in POP and
timing of rainfall and mountain snowfall. All models have
trended warmer in the 700mb level, so heavy mountain snow
accumulations look less likely at this time. Kept POP between 30
to 50 percent, but increased the length of time through
Saturday night. Unsettled weather could linger well into Sunday,
as the 00z ECMWF is suggesting.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 941 PM MDT Mon Sep 16 2024

Southwest flow aloft will strengthen through the period, while a
potent cold front moves west to east across the area Tuesday
afternoon and evening, producing scattered showers and
thunderstorms.

Wyoming TAFS...Scattered to broken clouds from 8000 to
15000 feet will prevail until 01Z, then skies will be clear.
Thunderstorms will be in the vicinity of Rawlins from 16Z to
21Z, at Laramie from 18Z to 00Z, and at Cheyenne from 21Z to
01Z. Winds will gust to 35 knots at all terminals after 16Z
Tuesday.

Nebraska TAFS...Scattered to broken clouds from 8000 to
15000 feet will prevail. Thunderstorms will be in the vicinity
from 00Z to 03Z. Winds will gust to 35 knots after 18Z Tuesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late Tuesday night through Wednesday
     morning for WYZ101-104-105-107.
     High Wind Watch from Tuesday afternoon through Wednesday
     morning for WYZ110.
NE...None.

&&

SHORT TERM...MB
LONG TERM...TJT
AVIATION...RUBIN
Hazardous weather outlook, Sep 16, 4:23 AM MDT, 21 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
423 AM MDT Mon Sep 16 2024

NEZ002-003-019>021-054-055-095-096-WYZ101>119-171030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
423 AM MDT Mon Sep 16 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- Isolated to scattered showers and thunderstorms are possible
  this afternoon and evening, mainly along and west of I-25.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- A powerful storm system will move through the area Tuesday,
  bringing widespread showers and thunderstorms with the
  potential for strong to damaging winds.

- Strong winds may continue in the wind prone areas through
  Wednesday morning. A High Wind Watch has been issued.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 2:30 PM MDTSpecial Weather StatementCYSPlatte45 min
Sep 17, 3:07 PM MDTSpecial Weather StatementCYSConverse53 min

Nearby

High Wind Warnings in Wyoming, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.